Alert archive / Texas / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 13, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Feb 17, 2012, 9:22 AM CST. It took effect at Feb 18, 2012, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 9:22 AM CST (15:22 UTC)
- In effect from
- Feb 18, 2012, 3:00 PM CST
- Expired
- Feb 17, 2012, 4:00 PM CST
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
630 WHUS74 KBRO 171522 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 922 AM CST FRI FEB 17 2012 ...RAPID STORM DEVELOPMENT SATURDAY MORNING TO BRING GALE FORCE GUSTS... .RAPID SURFACE CYCLOGENESIS WILL OCCUR INLAND TONIGHT AHEAD OF A MID LEVEL TROUGH...RESULTING IN A SURFACE LOW PRESSURE AREA AND COLD FRONT MOVING OFFSHORE SATURDAY MORNING. SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE FRONT SATURDAY... WITH STRONG POST FRONTAL WINDS FROM THE NORTHWEST GUSTING TO GALE FORCE BY EARLY AFTERNOON. GMZ150-155-172130- /O.CON.KBRO.SW.Y.0001.000000T0000Z-120217T2100Z/ /O.NEW.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/ /O.EXT.KBRO.GL.A.0003.120218T1800Z-120219T0000Z/ /O.NEW.KBRO.SC.Y.0013.120219T0000Z-120219T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 922 AM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SATURDAY... ...GALE WATCH NOW IN EFFECT SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO NOON CST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 6 PM TO 9 PM CST SATURDAY. THE GALE WATCH IS NOW IN EFFECT SATURDAY AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 30 KNOTS WITH GUSTS TO 35 KNOTS LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. * SEAS: SEAS FIVE TO SEVEN FEET THIS MORNING NEAR SHORE DUE TO A LONG EAST FETCH OVER GULF. SEAS OF 3 TO 5 FEET EARLY SATURDAY MORNING WILL INCREASE TO 5 TO 7 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. THIS GENERALLY MEANS COMBINED SEA HEIGHTS OF 7 FEET OR MORE. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-172130- /O.NEW.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/ /O.EXT.KBRO.GL.A.0003.120218T1800Z-120218T2100Z/ /O.NEW.KBRO.SI.Y.0013.120218T2100Z-120219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 922 AM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SATURDAY... ...GALE WATCH NOW IN EFFECT SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO NOON CST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 3 PM TO 6 PM CST SATURDAY. THE GALE WATCH IS NOW IN EFFECT SATURDAY AFTERNOON. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 30 KNOTS WITH GUSTS TO 35 KNOTS LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. * SEAS: BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-172130- /O.NEW.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/ /O.EXT.KBRO.GL.A.0003.120218T1800Z-120219T0000Z/ /O.NEW.KBRO.SC.Y.0013.120219T0000Z-120219T0300Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 922 AM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SATURDAY... ...GALE WATCH NOW IN EFFECT SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO NOON CST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 6 PM TO 9 PM CST SATURDAY. THE GALE WATCH IS NOW IN EFFECT SATURDAY AFTERNOON. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 30 KNOTS WITH GUSTS TO 35 KNOTS LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. * SEAS: SEAS OF 3 TO 5 FEET EARLY SATURDAY MORNING WILL RAPIDLY BUILD TO 5 TO 7 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
900 WHUS74 KBRO 172200 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CST FRI FEB 17 2012 ...RAPID STORM DEVELOPMENT SATURDAY MORNING TO BRING GALE FORCE WINDS TO THE LOWER TEXAS COASTAL WATERS... .A RAPID DEVELOPING SURFACE LOW PRESSURE AREA WILL MOVE ACROSS DEEP SOUTH TEXAS LATE TONIGHT AND EARLY SATURDAY MORNING THEN A COLD FRONT WILL MOVE OFFSHORE SATURDAY MORNING. SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE FRONT SATURDAY... WITH STRONG POST FRONTAL WINDS FROM THE NORTHWEST TO GALE FORCE BY EARLY AFTERNOON. GMZ130-132-135-180600- /O.CAN.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/ /O.EXT.KBRO.GL.A.0003.120218T1500Z-120219T0000Z/ /O.CAN.KBRO.SI.Y.0013.120218T2100Z-120219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 400 PM CST FRI FEB 17 2012 ...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING WILL SHIFT TO THE NORTHWEST AND RAPIDLY INCREASE TO 30 TO 35 KNOTS WITH HIGHER GUSTS LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. * SEAS: BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ150-155-170-175-180600- /O.CAN.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/ /O.EXT.KBRO.GL.A.0003.120218T1500Z-120219T0000Z/ /O.CAN.KBRO.SC.Y.0013.120219T0000Z-120219T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 400 PM CST FRI FEB 17 2012 ...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING WILL SHIFT TO THE NORTHWEST AND RAPIDLY INCREASE TO 30 TO 35 KNOTS WITH HIGHER GUSTS LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. * SEAS: SEAS OF 3 TO 5 FEET EARLY SATURDAY MORNING WILL RAPIDLY BUILD TO 6 TO 9 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 17, 7:40 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 17, 7:40 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
740 AM CST FRI FEB 17 2012
.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.
&&
.MARINE...FISHING CHARTER REPORTED MUCH HIGHER SEAS AND ROUGH
SMALL BOAT CONDITIONS FROM THE JETTIES OUT TO ABOUT 5 MILES. WENT
AHEAD AND HOISTED AN ADVISORY FOR THE NEAR SHORE FOR ROUGH SEAS.
SWELLS FROM THE EAST CONTRIBUTING TO THE HIGHER SEAS. BUOY 020
REPORTS ALMOST ALL SWELL COMPONENT AT 5 FEET WITH A 6 TO 7 SECOND
WAVE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 544 AM CST FRI FEB 17 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
A MIX OF LOW TO HIGH LEVEL CLOUDS ACROSS THE CWA THIS MORNING.
CEILINGS WERE NEAR 100FT AT KBKS TO NEAR 2600FT AT KSPL.
VISIBILITIES WERE NEAR 1/2SM WITH FOG AT KBKS TO NEAR 4SM WITH FOG
AT KSPL ANT KEBG. EXPECT MVFR TO IFR CONDITION TO CONTINUE THROUGH
18Z BEFORE DIURNAL HEATING ALLOWS THE FOG AND LOW CLOUDS TO LIFT
AND WINDS INCREASE TO HELP MIX OUT THE IFR TO LIFR CONDITIONS.
SHOWERS WILL DEVELOP THIS AFTERNOON WITH HEATING AND THUNDERSTORMS
WILL DEVELOP THIS EVENING INTO TONIGHT WITH CEILINGS AND
VISIBILITIES LOWERING TONIGHT AS LOW LEVEL CONVERGENCE INCREASES
ACROSS THE CWA AND LAPSE RATES STEEPEN AHEAD OF AN UPPER LEVEL
TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH STRONG WINDS AND
HAIL AS LOW PRESSURE CONTINUES TO DEEPEN ACROSS THE CWA AND A COLD
FRONT DEVELOPS ALONG THE LOW PRESSURE AREA.
PREV DISCUSSION... /ISSUED 500 AM CST FRI FEB 17 2012/
SHORT TERM /TODAY THROUGH SATURDAY/...THE ATMOSPHERE HAS
STABILIZED FROM THE CONVECTION THAT MOVED ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF THE CWA LATE LAST NIGHT INTO EARLY THIS
MORNING. THERE APPEARS TO BE BOUNDARIES DRAPED ACROSS THE RIO
GRANDE PLAINS EARLY THIS MORNING. ONE APPEARS TO BE A FRONTAL
BOUNDARY DRAPED JUST NORTH OF THE AREA AND A CONVECTIVE BOUNDARY
DRAPED ACROSS THE SOUTHERN PORTIONS OF THE CWA. THIS MAKES FOR AN
INTERESTING FORECAST TODAY THROUGH TONIGHT AS A 500MB LOW ACROSS
NORTHWEST MEXICO MOVES EASTWARD AS A TROUGH THIS AFTERNOON INTO
TONIGHT. AT THE SURFACE...LOW PRESSURE WILL BE DEVELOPING ACROSS
THE AREA PROVIDING A FOCUS FOR LOW LEVEL CONVERGENCE THIS
AFTERNOON THROUGH TONIGHT. DIURNAL HEATING WILL ALLOW FOR SOME
DESTABILIZATION LATER TODAY BUT THE CLOUD COVER SHOULD LIMIT
HEATING ENOUGH FOR ANY STRONG CONVECTION TO DEVELOP THIS
AFTERNOON. WITH THAT SAID...TONIGHT APPEARS TO BE CONDUCIVE FOR
STRONG TO SEVERE THUNDERSTORMS AS LAPSE RATES STEEPEN ACROSS THE
RIO GRANDE PLAINS TONIGHT AND LOW LEVELS WINDS INCREASE ACROSS THE
AREA AND STRONG LOW TO MID LEVEL VERTICAL MOTION INCREASES TONIGHT
FOR CONVECTION TO DEVELOP TONIGHT INTO EARLY SAT MORNING BEFORE
THE SURFACE LOW ACROSS THE AREA MOVES NORTHEAST AND BRINGS A COLD
FRONT THROUGH THE CWA SAT MORNING. GREATEST RISK OF SEVERE WEATHER
APPEARS TO BE DAMAGING WINDS AND LARGE HAIL. WILL MENTION SEVERE
THUNDERSTORMS TONIGHT PER THE LATEST SPC DAY1 OUTLOOK.
FOR SATURDAY...VERY STRONG WINDS WILL DEVELOP IN THE WAKE OF THE
FRONT AS THE PRESSURE GRADIENT RAPIDLY INCREASES ACROSS THE LOWER TX
COAST SAT AFTERNOON. WILL GO AHEAD AN ISSUE A WIND ADVISORY FOR
SATURDAY AS WINDS WILL APPROACH HIGH WIND WARNING CRITERIA ACROSS
PORTIONS OF THE RIO GRANDE VALLEY SAT AFTERNOON.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...BENIGN CONDITIONS ARE
FORECAST IN THE LONG TERM FROM SATURDAY NIGHT THROUGH MONDAY NIGHT
AS A NEARLY ZONAL FLOW PREVAILS IN THE MID-LAYERS OF THE ATMOSPHERE
OVER DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...WITH SURFACE HIGH
PRESSURE GRADUALLY BUILDING SOUTH THROUGH THE LONE STAR STATE AND
THEN EAST INTO THE GULF OF MEXICO. DRY WEATHER CONDITIONS WITH NEAR
TO ABOVE NORMAL TEMPERATURES ARE LIKELY THROUGH THE SATURDAY NIGHT
THROUGH MONDAY NIGHT TIME FRAME. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL RETURN FOR TUESDAY THROUGH THURSDAY COURTESY OF
THE TUESDAY AND THURSDAY PASSAGE OF A COLD FRONT. EVEN WITH THE
INCREASED CLOUD COVER AND OPPORTUNITY FOR RAINFALL LATER NEXT WEEK...
TEMPERATURES WILL REMAIN AT NEAR TO ABOVE NORMAL LEVELS.
MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 4 FEET WITH
SOUTHEAST WINDS NEAR 18 KNOTS AT BUOY020 EARLY THIS MORNING.
MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS
TODAY BEFORE LOW PRESSURE DEVELOPS ACROSS THE LOWER TX COAST LATE
TONIGHT INTO SATURDAY. WINDS WILL VEER TO THE SOUTH AND INCREASE
LATE TONIGHT BEFORE SHIFTING TO THE NORTHWEST AND INCREASING
RAPIDLY SAT MORNING IN THE WAKE OF A COLD FRONT MOVING OFFSHORE AS
THE SURFACE LOW MOVES NORTHEAST. THE PRESSURE GRADIENT WILL
TIGHTEN RAPIDLY ACROSS THE LOWER TX COAST SATURDAY ALLOWING WINDS
TO INCREASE TO 30 KNOTS WITH GUSTS TO NEAR 35 KNOTS LIKELY. WILL
POST GALE WATCH FOR ALL OF THE COASTAL WATERS SATURDAY AS A
RESULT. SEAS WILL QUICKLY BUILD SAT AFTERNOON AS VERY STRONG
NORTHWEST WINDS DEVELOP.
IN ADDITION...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND INCREASE IN COVERAGE TONIGHT INTO EARLY SATURDAY AS AN UPPER
LEVEL TROUGH OF LOW PRESSURE ACROSS NORTHWEST MEXICO MOVES EASTWARD
TONIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE
POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. WINDS AND SEAS WILL BE
STRONGER IN AND NEAR THUNDERSTORMS.
SATURDAY NIGHT THROUGH THURSDAY...RAPIDLY IMPROVING MARINE CONDITIONS
ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH PRESSURE
BUILDS SOUTH INTO DEEP SOUTH TEXAS AND THEN EAST INTO THE WESTERN
GULF OF MEXICO. GENERALLY MODERATE WINDS AND SEAS ARE ANTICIPATED
MONDAY THROUGH THURSDAY AS THE HIGH PRESSURE SYSTEM INTERACTS WITH
LOW PRESSURE OVER NORTH TEXAS...WITH THE PASSAGE OF A WEAK COLD
FRONT POSSIBLE ON TUESDAY AND THURSDAY.
FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE RIO GRANDE VALLEY
SATURDAY MORNING AND VERY STRONG NORTHWEST WINDS WILL DEVELOP LATE
SAT MORNING INTO SAT AFTERNOON AS DRIER AIR FILTERS INTO THE AREA.
RELATIVE HUMIDITY VALUES WILL FALL TO 30 PERCENT ACROSS MOST OF THE
RIO GRANDE VALLEY SAT AFTERNOON WITH 20 FOOT WINDS OF 25 KNOTS
GUSTING TO 35 KNOTS. EVEN THOUGH SOME AREAS ARE NOT CURED DUE TO THE
RECENT RAINFALL...THE LONG TERM DROUGHT CONDITIONS WARRANT A RED
FLAG WARNING ESPECIALLY FOR AREAS THAT HAVE NOT RECEIVED AS MUCH
RAIN AS OTHERS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TO 6 PM CST SATURDAY FOR TXZ248>257.
WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR TXZ248>257.
GM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR
GMZ130-132-135-150-155-170-175.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM CST THIS
AFTERNOON FOR GMZ150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/60Hazardous weather outlook, Feb 17, 5:39 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 539 AM CST FRI FEB 17 2012 TXZ248>257-181200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 539 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS...FEATURING LARGE HAIL...DAMAGING WINDS...TORNADOES...AND FLASH FLOODING...WILL DEVELOP ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WIND ADVISORY IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FROM 9 AM CST TO 6 PM CST SATURDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... RESIDENTS ARE ADVISED TO REPORT ANY OBSERVATIONS OF LARGE HAIL... TORNADOES...DAMAGE FROM STRONG WINDS...AND FLASH FLOODING TO LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-181200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 539 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS...FEATURING LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS...WILL DEVELOP OVER THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE FROM 12 PM CST SATURDAY UNTIL MIDNIGHT CST SATURDAY. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ADVISED TO REPORT ANY OBSERVATIONS OF LARGE HAIL... WATERSPOUTS...AND WIND DAMAGE TO VESSELS OR COASTAL STRUCTURES TONIGHT TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI/CASTILLO
In the hours before
Special weather statement, Feb 17, 7:59 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 759 AM CST FRI FEB 17 2012 TXZ248>257-171800- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 759 AM CST FRI FEB 17 2012 ...STRONG TO SEVERE STORMS POSSIBLE ACROSS DEEP SOUTH TEXAS FRIDAY NIGHT AND SATURDAY MORNING... A LOW PRESSURE SYSTEM CURRENTLY OVER THE UNITED STATES AND MEXICO BORDER REGION WILL MOVE STEADILY EAST TODAY AND SATURDAY. THIS SYSTEM WILL MOVE ACROSS DEEP SOUTH TEXAS LATE TONIGHT AND EARLY SATURDAY MORNING BRINGING A STRONG COLD FRONT THROUGH THE AREA SATURDAY MORNING. THE PASSAGE OF THIS COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH SATURDAY MORNING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLE ISOLATED TORNADOES. THE HIGHEST POTENTIAL FOR THE STRONG TO SEVERE THUNDERSTORMS WILL BE FROM LATE FRIDAY AFTERNOON AND EVENING THROUGH SATURDAY MORNING. IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE REGION AND WILL INCREASE DRAMATICALLY INTO THE 25 TO 35 MPH RANGE SATURDAY MORNING WITH THE NORTHWEST WINDS INCREASING INTO THE 30 TO 40 MPH RANGE BY SATURDAY AFTERNOON. SOME ISOLATED STRONGER WIND GUSTS FROM 45 TO 50 MPH WILL ALSO BE POSSIBLE ON SATURDAY. THESE NORTHWEST WINDS WILL THEN DIMINISH STEADILY AFTER SUNSET SATURDAY EVENING AND WILL RANGE FROM 10 TO 20 MPH THROUGH SATURDAY NIGHT. A WIND ADVISORY IS IN EFFECT FOR SATURDAY MORNING AND AFTERNOON FOR ALL OF DEEP SOUTH TEXAS DUE TO THESE VERY STRONG NORTHWEST WINDS. IF THE WINDS BEHIND THE FRONT ARE STRONGER THAN EXPECTED...A HIGH WIND WARNING MAY BE NEEDED FOR PORTIONS OF OR ALL OF DEEP SOUTH TEXAS. ACROSS THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS A GALE WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING DUE TO THE VERY STRONG NORTHWEST WINDS AND HAZARDOUS BAY AND GULF CONDITIONS EXPECTED AFTER THE FRONT. THIS APPROACHING STORM SYSTEM WILL ALSO LIKELY GENERATE OVERALL RAINFALL TOTALS ACROSS DEEP SOUTH TEXAS FROM ONE TO TWO INCHES THROUGH SATURDAY MORNING. ISOLATED RAINFALL TOTALS FROM TWO TO THREE INCHES MAY OCCUR THROUGH SATURDAY MORNING. ALTHOUGH THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO PRODUCE WIDESPREAD FLASH FLOODING... LOCALIZED FLOODING OF LOW LYING AREAS...ROADS AND STREETS WILL BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECAST AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. FOR ALL OF YOUR LOCAL WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/RGV SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 12:34 AM CST | Areal Flood Advisory | BRO | Cameron | 116 min |
| Feb 17, 1:27 AM CST | Special Marine Warning | BRO | 63 min | |
| Feb 17, 4:01 AM CST | Gale Watch | BRO | 23 hr | |
| Feb 17, 4:21 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 38 hr |
| Feb 17, 5:19 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 5 hr |
| Feb 17, 6:21 AM CST | Small Craft Advisory for Hazardous Seas | BRO | 9 hr | |
| Feb 17, 9:22 AM CST | Small Craft Advisory | BRO | 7 hr | |
| Feb 17, 9:22 AM CST | Small Craft Advisory | BRO | 7 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.